Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
148 Doctors are Online

Had sore throat and fever. After widal test prescribed paraxin which caused nausea. What could be the cause?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2011
Answered : 589 Questions
Question
i had sore throat for 2 days and fever. so went to doctor. my temp was 100. my blood report showed s.typi o 1:40 & s.typi H 1:40. he prescribed me with paraxin for 4days . i was alright the next day itself but 2 days after i started having nausea. what could be the reason for that.
Posted Fri, 6 Dec 2013 in General Health
 
 
Answered by Dr. Guru 1 hour later
Brief Answer: Your nausea may be due to underlying infection Detailed Answer: Hi, Thanks for consulting HealthcareMagic! Your nausea may be due to underlying infection which may be viral or bacterial, which needs further evaluation for confirmation. Your doctor might have made a probable diagnosis of typhoid based on widal test. However, I want to say two things about this. First of all, widal test has lot of limitations. It is difficult you to understand even if I give an explanation on how it is interpreted. I personally do not rely completely on widal test for typhoid fever. Your treating doctor will keep in mind about lot of other things from the physical examination, clinical course of symptoms, the time when widal test is done etc to get a correct diagnosis whether the fever is because of typhoid fever or not. I also suggest that blood culture will be a good idea. Widal test is not for the confirmation of typhoid fever. Second thing is - Paraxin which has been given to you is not commonly used these days particularly for typhoid. There are variety of other newer drugs for this. Paraxin has lot of limitations and side effects which makes not the drug of choice. Anyhow, nausea is not a reported side effect of Paraxin. Hope I have answered your query. Let me know if you have have any clarifications. If not, you can close the discussion and rate the answer. If you like my answers and wish me to answer in future, bring it to my attention: Dr Vasanth. Url link is as follows: WWW.WWWW.WW Wish you good health!
Above answer was peer-reviewed by
 
Follow-up: Had sore throat and fever. After widal test prescribed paraxin which caused nausea. What could be the cause? 47 minutes later
thank u sir. but what do i do now? i have frequent burps as well as nausea. do u advice me to go to doctor again or will it be ok by itself. because other than that i XXXXXXX have any issues. kindly let me know what foods can be taken.
 
 
Answered by Dr. Guru 14 minutes later
Brief Answer: May be due to GERD Detailed Answer: Hi, You are welcome! As you were alright with fever and all on next day itself, probably the infection might have gone. Cannot confirm though. However, frequent burps along with nausea may be due to gastroesophageal reflux (GERD). I suggest you to eat diet rich in fiber, which consists of more fresh fruits and vegetables, cereals like oats etc and avoid oily foods, fried foods, junk food etc. If this is not working, I suggest you see gastroenterologist rather than going to any other doctors. Hope I have answered your query. You can now close the discussion and rate the answer. Wish you good health!
Above answer was peer-reviewed by
 
Follow-up: Had sore throat and fever. After widal test prescribed paraxin which caused nausea. What could be the cause? 2 days later
Thank u sir. Now the burping have reduced but there is no feeling of eating anything. but if i start eating am eating as usual. i want to feel hungry and then have food. what can be done for this.
 
 
Answered by Dr. Guru 11 minutes later
Brief Answer: Refer below Detailed Answer: Hi, Thanks for follow up. Sorry, I did not get the point you are trying to say. Can you please elaborate it? Wish you good health!
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor